MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Catalog Number 0092100
Medical Device Problem Codes Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that when trying to inflate the balloon of esophageal tube, the physician notified there was a tear in the crease at the base of the tube.Product was not able to be used to the defect.
 
Event or Problem Description
It was reported that when trying to inflate the balloon of esophageal tube, the physician notified there was a tear in the crease at the base of the tube.Product was not able to be used to the defect.Per follow-up information received via email on 23feb2024, no medical intervention required.Customer replaced the device with another in stock.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (with original packaging), used blakemore esophageal-nasogastric tube.Visual inspection of the sample noted attempted to inflate catheter balloon with 10 ml methylene blue solution (3 drops 1 percentage methylene blue per 100ml distilled water) and leak observed due to tear between two balloons.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "latex balloon burst or develops holes due to degradation or exposure¿.However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: it is mandatory, assuming that the balloon has controlled the bleeding, to determine the state of the liver prior to removal of the esophageal balloon.Removal of the balloon too early in an individual with marked prothrombinemia or thrombocytopenia will lead to resumption of bleeding.It is safe to tampon esophageal varices for prolonged periods, months if necessary, in preparation for operation if no traction is applied.Warning: on tube, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal u.S.A.Law restricts this device to sale by or on the order of a physician.Storage: store at room temperature away from direct exposure to light, preferably in the original packaging.Sterilization: if sterile use is desired, the tube may be sterilized by ethylene oxide or steam autoclave.Remove plastic plugs prior to sterilization.Typical conditions for ethylene oxide sterilization are 500 mg/l ethylene oxide, 30 to 70 percentage relative humidity, and 120 to 130 degree f.Exposure times will vary depending on the type of equipment used.The equipment manufacturer¿s recommendations should be followed along with the proper use of biological controls.Aeration cycles for the removal of ethylene oxide residues should be carried out according to the equipment manufacturer¿s instructions.Typical conditions for steam sterilization are 20 minutes at 250 degree f or 5 minutes at 270 degree f" corrections: d, e, f, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® BLAKEMORE ESOPHAGEAL-NASOGASTRIC TUBE
Common Device Name
ESOPHAGEAL-NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18710544
Report Number1018233-2024-00751
Device Sequence Number8107790
Product Code KNT
UDI-Device Identifier00801741076800
UDI-Public(01)00801741076800
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number0092100
Device Lot NumberMCGV4332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown